Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 18, 2016, 8:15 PM EDT for Oglethorpe County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 8:15 PM EDT (00:15 UTC)
- Expired
- Aug 18, 2016, 8:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Oglethorpe County, GA
The radar
The Greer radar (KGSP), 119 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WWUS82 KFFC 190015
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT THU AUG 18 2016
GAZ027-038-190045-
MADISON GA-OGLETHORPE GA-
815 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 845 PM EDT...
AT 815 PM EDT...A STRONG THUNDERSTORM WAS OVER WATSON MILL BRIDGE
STATE PARK...OR 10 MILES SOUTHEAST OF DANIELSVILLE...MOVING NORTHEAST
AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMER...COLBERT...CARLTON...SMITHONIA...VESTA...POINT PETER...PAOLI
AND WATSON MILL BRIDGE STATE PARK.
LAT...LON 3390 8314 3408 8323 3416 8307 3412 8305
3411 8303 3410 8304 3408 8300 3405 8299
3403 8293 3401 8294 3401 8291 3399 8287
3399 8282
TIME...MOT...LOC 0015Z 245DEG 18KT 3403 8308
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 7:20 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 18, 7:20 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 720 PM EDT THU AUG 18 2016 .PREV DISCUSSION... /Issued 315 PM EDT THU AUG 18 2016/ SHORT TERM /Tonight through Friday Night/... Regional set-up across the area at AFD time features subtropical ridging aloft over the southeastern states...with a string of mid- level vort maxes/enhanced westerly flow extending from Texas NNE into the TN Valley/western Carolinas. An impressive plume of moisture evident on IR satellite/WV imagery compliments this area well. That in mind, moisture will be enhanced across our northern tier of counties this afternoon/evening. This moisture combined with weak DCVA from aforementioned vort maxes should allow for decent coverage of convection thru the rest of today...though any stolen energy from morning TN MCS may make it a touch harder for the atmosphere to get going. Will monitor trends. In addition, a weak trough axis extends SSW from a weak/remnant sfc low off Jersey coastline. This boundary becomes more diffuse from S Carolina into Ga but likely exists somewhere along a Columbus to Macon line. Recent satellite loop suggests TN MCS outflow may be merging with the trough axis amidst diurnal heating to enhance lift. This is responsible for the convection across central Ga. Elsewhere...mainly looking at a diurnal trend in coverage...with the exception of any lingering mesoscale boundaries. Weak shear with moderate instability (MLCAPE 2000-3000J/KG)will yield single-cell "pulse" convection and perhaps a few mergers with the potential for a few strong storms to produce gusty winds and heavy rain. Corfidi vectors (from 12z sounding) yielding values less than 10kts raises concern for slow moving storms and potential localized flash flood threat. Expect a slow wane to the activity overnight. For Friday, subtropical ridging scoots a little south and west...exposing north Ga to the elongated moisture plume discussed previously along with more enhanced westerly flow. This will allow highest coverage of storms across this area...especially in the afternoon. With mid level flow between 20-25kt would not be surprised to see a few storm clusters...with scattered single cell convection elsewhere. High temps will range from upper 80s/low 90s north and mid 90s south. Kovacik LONG TERM /Saturday through Thursday/... A trough approaching the Great Lakes will continue to dig eastward through the weekend; meanwhile the Bermuda High [which was dominating our sensible weather the past week or so] will retreat to the east. A cold front associated with this trough will be draped acrossthe central CONUS and slowly edging closer toward the area. Saturday through Sunday: Ahead of this front, expect increased mid/upper level moisture to move south through the area as stacked SW flow increases. This will give way to better chances of precipitation across the area, especially across north GA. While the front is still hanging back to the west, the flow will still be fairly weak yielding a bit slower storm motion, that is until Sunday night when more organized (and albeit faster moving) storms may develop as the front nears. So feel in addition to storms, there will be the flood potential given PWAT values will be above normal. Any storms that do develop will struggle to become severe given marginal instability. Hot and humid conditions continue. Hold on though! An airmass change expected through the beginning of the work week. Sunday night through Tuesday: The models continue to trend the FROPA faster, with the front now approaching our northern counties by Sunday night. The front will act as a catalysis for thunderstorm/precipitation through the late evening hours, diminishing by sunrise. The front will push through Monday with the front becoming stalled just south of the CWA by Monday night. High pressure behind the front, along with sufficient subsident flow will help keep conditions dry for much of the area. Although, if the front stalls a bit further north, there could be some showers/thunderstorms across the southern tier. High temperatures will not be as warm, with values in the upper 80s to low 90s. With lower dewpoints/drier air, it will feel "cooler" as compared to the last week or so. But the most drastic change will be our low temperatures...mid/upper 60s across northern GA, around 70 across the central/southern tier. A subtle but appreciated period of relief. Wednesday through Thursday: The sfc high across the Ohio River Valley will move off the New England coast. This will usher in southerly flow with some mid level vort maxs eroding the mid level ridging by the latter half of the work week. Given this, feel the chance of precipitation will increase, but not expecting widespread coverage. Temperatures/dewpoints will slowly rebound. 26 && .AVIATION... 00Z Update... Widespread precipitation should diminish in strength/coverage over the next 2-4 hours. There is some potential for shra into the early evening, but think thunder chances are minimal. Model soundings are not progging MVFR/IFR cigs overnight, even with all the rainfall. However, will go ahead and add a sct MVFR group and take a look at the new model data for later AMD to see if bkn/ovc will be needed. Wind speeds will be light...almost variable...but should mostly be on the west side. //ATL Confidence...00Z Update... Medium confidence cigs and winds. High confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 73 90 / 60 50 40 40 Atlanta 74 90 73 89 / 60 50 30 50 Blairsville 67 84 67 82 / 60 60 40 60 Cartersville 72 89 71 88 / 60 50 40 50 Columbus 75 93 74 91 / 40 40 30 30 Gainesville 72 88 72 87 / 60 50 40 50 Macon 73 93 74 92 / 60 50 30 30 Rome 72 88 71 88 / 60 60 40 50 Peachtree City 72 90 72 89 / 60 50 30 40 Vidalia 75 94 75 95 / 40 50 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 3:37 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT THU AUG 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 337 PM EDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE BEST CHANCES FOR STORMS STAYS ACROSS NORTH GEORGIA THROUGH THE WEEKEND AS MOISTURE AXIS MOVES SLOWLY INTO THE STATE. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT MAY CAUSE MINOR FLOODING OF CREEKS AND STREAMS FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 18, 6:51 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT THU AUG 18 2016
GAZ025-035-182315-
BARROW GA-JACKSON GA-
651 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR BARROW AND JACKSON COUNTIES UNTIL
715 PM EDT...
AT 651 PM EDT...A STRONG THUNDERSTORM WAS OVER WINDER...MOVING
NORTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...BRASELTON...AUBURN...STATHAM...MAYSVILLE...ARCAD
E...
NICHOLSON...HOSCHTON...BETHLEHEM...PENDERGRASS...CARL...TALMO...APPLE
VALLEY...BEAR CREEK RESERVOIR...CHATEAU ELAN...PEACH STATE
SPEEDWAY... COUNTY LINE...RUSSELL AND FORT YARGO STATE PARK.
LAT...LON 3426 8358 3425 8354 3408 8337 3405 8339
3404 8336 3404 8339 3403 8339 3399 8348
3400 8350 3398 8351 3391 8365 3392 8368
3389 8376 3391 8376 3393 8380 3400 8387
3413 8382 3429 8362
TIME...MOT...LOC 2251Z 228DEG 11KT 3402 8370Special weather statement, Aug 18, 7:16 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT THU AUG 18 2016
GAZ025-027-035>038-047-190000-
MADISON GA-OGLETHORPE GA-OCONEE GA-BARROW GA-CLARKE GA-JACKSON GA-
WALTON GA-
716 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHWESTERN
OGLETHORPE...NORTHERN OCONEE...BARROW...CLARKE...JACKSON AND
NORTHEASTERN WALTON COUNTIES UNTIL 800 PM EDT...
AT 715 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM JEFFERSON TO NEAR BEAR CREEK RESERVOIR TO NEAR
BOGART...AND MOVING EAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WINDER...JEFFERSON...COMMERCE...WATKINSVILLE...DANIELSVILLE...ATHENS.
.. BRASELTON...AUBURN...STATHAM...ARCADE...NICHOLSON...HOSCHTON...COM
ER...
WINTERVILLE...BOGART...BETHLEHEM...COLBERT...PENDERGRASS...ARNOLDSVIL
LE AND ILA.
LAT...LON 3425 8323 3414 8305 3405 8298 3383 8328
3387 8381 3392 8382 3393 8380 3400 8383
3413 8382 3415 8379 3425 8346 3420 8340
3421 8337 3426 8330
TIME...MOT...LOC 2315Z 260DEG 11KT 3413 8359 3401 8350 3390 8358Special weather statement, Aug 18, 7:20 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT THU AUG 18 2016
GAZ106-190000-
CRISP GA-
720 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP COUNTY UNTIL 800 PM
EDT...
AT 720 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER ARABI...OR
7 MILES SOUTHEAST OF CORDELE. THESE STORMS WERE NEARLY STATIONARY.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...ARABI...HATLEY...WENONA AND EAST CRISP.
LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
3182 8386 3183 8386 3199 8379 3199 8361
3180 8361 3180 8380
TIME...MOT...LOC 2320Z 299DEG 4KT 3186 8372Special weather statement, Aug 18, 7:53 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT THU AUG 18 2016
GAZ023-190030-
HALL GA-
753 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL COUNTY UNTIL 830 PM
EDT...
AT 753 PM EDT...A STRONG THUNDERSTORM WAS OVER CANDLER...OR NEAR
GAINESVILLE...MOVING EAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...FLOWERY
BRANCH...OAKWOOD...GILLSVILLE...CANDLER...CHESTNUT MOUNTAIN AND
AQUALAND PARK.
LAT...LON 3435 8365 3432 8365 3430 8362 3418 8376
3411 8390 3412 8393 3421 8397 3422 8396
3423 8397 3424 8395 3427 8395 3428 8393
3429 8394 3434 8378 3436 8367
TIME...MOT...LOC 2353Z 249DEG 29KT 3424 8379Special weather statement, Aug 18, 8:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT THU AUG 18 2016
GAZ106-190100-
CRISP GA-
801 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP COUNTY UNTIL 900 PM
EDT...
AT 800 PM EDT...A SERIES OF THUNDERSTORMS TRAINING OVER WENONA...OR NEAR
CORDELE HAVE BEEN RESULTING IN CONTINUED HEAVY RAINFALL.
HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...ARABI...HATLEY...WENONA AND EAST CRISP.
LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
3182 8386 3184 8386 3199 8380 3199 8361
3180 8361 3180 8380
TIME...MOT...LOC 0000Z 285DEG 2KT 3190 8374Special weather statement, Aug 18, 8:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT THU AUG 18 2016
GAZ027-038-190045-
MADISON GA-OGLETHORPE GA-
815 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 845 PM EDT...
AT 815 PM EDT...A STRONG THUNDERSTORM WAS OVER WATSON MILL BRIDGE
STATE PARK...OR 10 MILES SOUTHEAST OF DANIELSVILLE...MOVING NORTHEAST
AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMER...COLBERT...CARLTON...SMITHONIA...VESTA...POINT PETER...PAOLI
AND WATSON MILL BRIDGE STATE PARK.
LAT...LON 3390 8314 3408 8323 3416 8307 3412 8305
3411 8303 3410 8304 3408 8300 3405 8299
3403 8293 3401 8294 3401 8291 3399 8287
3399 8282
TIME...MOT...LOC 0015Z 245DEG 18KT 3403 8308The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:01 PM EDT | Special Weather Statement | FFC | Crisp | 59 min |
| Aug 18, 11:11 PM EDT | Special Weather Statement | FFC | Webster | 64 min |
| Aug 19, 1:57 PM EDT | Special Weather Statement | FFC | Pike | 33 min |
| Aug 19, 2:00 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Aug 19, 2:45 PM EDT | Special Weather Statement | FFC | Baldwin | 30 min |
| Aug 19, 2:48 PM EDT | Special Weather Statement | FFC | Wilcox | 42 min |
| Aug 19, 3:35 PM EDT | Special Weather Statement | FFC | Jones | 40 min |
| Aug 19, 3:43 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 19, 3:51 PM EDT | Special Weather Statement | FFC | Dawson | 24 min |
| Aug 19, 3:55 PM EDT | Special Weather Statement | FFC | Morgan | 35 min |
| Aug 19, 4:25 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Aug 19, 4:28 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
| Aug 19, 4:32 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Aug 19, 4:38 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 37 min |
| Aug 19, 5:03 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Aug 19, 5:14 PM EDT | Special Weather Statement | FFC | Douglas | 46 min |
| Aug 19, 5:19 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson | 26 min |
| Aug 19, 5:29 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 46 min |
| Aug 19, 5:31 PM EDT | Special Weather Statement | FFC | Douglas | 44 min |
| Aug 19, 5:34 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Aug 19, 5:39 PM EDT | Special Weather Statement | FFC | Oglethorpe | 36 min |
| Aug 19, 5:45 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison | 30 min |
| Aug 19, 5:47 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 28 min |
| Aug 19, 5:54 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Aug 19, 6:16 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale | 44 min |
| Aug 19, 6:30 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 30 min |
| Aug 19, 7:21 PM EDT | Special Weather Statement | FFC | Newton | 24 min |
| Aug 19, 7:22 PM EDT | Special Weather Statement | FFC | Butts | 38 min |
| Aug 19, 7:52 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.